MAUDE Adverse Event Report: SMITHS MEDICAL ASD,INC. CADD CLEO INFUSION SETS; SET, ADMINISTRATION, INTRAVASCULAR

SMITHS MEDICAL ASD,INC. CADD CLEO INFUSION SETS; SET, ADMINISTRATION, INTRAVASCULAR
Model Number SET INFULIN 6MM/INSERTER/42 BUCKLE
Medical Device Problem Codes Loss of or Failure to Bond (1068); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 10/03/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Information received a smith medical cleo infusion set had several malfunctions where it caused consumer to have complications associated with diabetes.First noted the spring did not work.Secondly ,the glue between the plastic tape and solid part of device was not sticking; after one hour separated.The report states listed above malfunctions caused her to have hyperglycemia and close monitoring of blood glucose levels,checking for ketones in urine, which subsequentially caused interventions of insulin sliding scale injections with aide from hospital nurse.One other occasion th tube separated from the adhesive.The consumer provided pictures of the malfunctions.No other long term adverse events reported.Hyperglycemia can cause diabetic ketoacidosis.Interventions were required to preclude serious injury for risk of kidney failure, heart and most common cerebral edema.Critical care would need to be implemented to stabilize the patient.

Brand Name
CADD CLEO INFUSION SETS
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD,INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key9325446
Report Number3012307300-2019-05982
Device Sequence Number2233225
Product Code FPA
UDI-Device Identifier30610586028353
UDI-Public30610586028353
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K042172
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,user fac
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date05/30/2019
Device Model NumberSET INFULIN 6MM/INSERTER/42 BUCKLE
Device Catalogue Number21-7222-24
Device Lot Number3793908
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2019
Initial Report FDA Received Date11/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;